Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Oxycontin Users and Urination Issues???

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:29 AM in Pain Management
Do any of you that use Oxycontin for Pain Management ever find yourselves waking up in the middle of the night near a time where you have to take your next dose of Oxycontin, have to urinate pretty badly and this areas around your pelvis and lower back are just on fire until shortly after you go?

I mean, the skin is VERY HOT to the touch around your pelvis and lower back and not even warm at all from the hips up or mid thigh down?

I find this happens to me frequently when I wake from having to urinate in the middle of the night. Just wondering if anyone else has had this issue and what have they done to remedy it.



  • i use a large amount of oxcontin for my pain.and i have peeing problems ..as feeling that i want to go but carnt .regarding hot back i get that at around 3am i wake in pain the area around my scar is red hot and my pain has shot up .i asked about this and was told that the heat is your bodies way of alerting you to a problem and for your to deal with it .ie more pain killers.oxycodone can alter your peeing habits as can constant pain.if you have any concerns see you GP
  • When I was taking oxycontin (2 X 30) it caused urinary hesitancy (ICD-788.64)! I'd stand or sit and then have to have a little discussion with myself. My doctor said it was a side effect and would clear up. It cleared up when I stop taking that nasty stuff. How much oxy are you taking?
  • Zolo, I have the same problem as Dave NH. Need to go but then can't. Even affects the BM. Several times a day I get really hot around the back of the neck, base of the skull, but it's not related to urination. I take 2x40 pills, plus 4x10 hydrocodone. I get a couple of hot periods each day similar to when I was on the fentynal patches (started at 20mg then up to 75mg/hr maximum), just not as bad. I go in for a pain pump implant in a couple of weeks. They'll take me off of the oxycontin then. I'll let you know if symptoms get better when I'm off.
  • I just detoxed off of 60mg 2x a day on the 22nd of March. Went 9 days with no Oxycontin and my Urination issues went away.

    I went to see my Pain Management MD on March 31st and he put me back on Oxycontin at 20mg 2x a day. Some of the problems are back.

    I have tried several drugs for pain that are non Opioid with no success.

    The Detox facility I went to used Suboxone. That is a miracle drug in my opinion. I had to see what it was like not to be on Oxycontin and if I could deal with my chronic pain issues on other meds.

  • Hey Zolo your post caught my eye with coming off of oxy... I have been on oxy for aprox. 6 months.... 2 -40s + oxycodone 15s- 4 a day... I have at times taken more as pain got out of control ! I go to PM. and quite frankly scared to death of coming off oxy ! I am a recovering alcoholic & addict had 20 yrs sobriety until acdf surgery and the merry go round before surgery trying to get pain under control. Anyway enough of that just curious about Suboxone... I am work comp case and just went back to work after being out for 5 months... I am just tired of the stuff and was wondering how u went about it... I dont want work to know but I feel like I need to do something soon.... I would appreciate any feedback.... Thank-YOU !
  • Yes it is a common side-effect that gradually improves over a period of time. I've been on OC steady for 7 years. The last side-effect to let up is constipation. By the time all side-effects have abated, so will the analgesia.

  • I take 2 40mg Oxycontins and 4 oxycodone 10/325 mgs a day. I've had urinary urgency before starting on it however, and had trouble holding on til I reached my destination. I do get burning and pressure, but it's only been a couple months since I've been on Oxycontin.
This discussion has been closed.
Sign In or Register to comment.